Kentucky, 2001

Hail in Kentucky, April 3, 2001

April 3, 2001 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 1:45 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 3, 1:45 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT TUE APR 3 2001

PRIMARY CONCERN OVER THE NEXT 36-48 HOURS REMAINS THE CHANCE FOR
SHOWERS AND THUNDERSTORMS. LATEST SURFACE CHART DEPICTS A COLD FRONT
SAGGING INTO THE NORTHERN PART OF SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA...WITH A QUASI-STATIONARY FRONT JUST TO OUR SOUTH OVER
NORTHERN ARKANSAS AND NORTHERN TENNESSEE. RADARS ACROSS THE MIDWEST
CONTINUE TO DEPICT ONE CLUSTER OF THUNDERSTORMS MOVING INTO
SOUTHEAST MISSOURI...WITH MORE DEVELOPMENT BACK TOWARD KSGF.

ACTIVITY MOVING INTO SEMO SHOULD CONTINUE TO DIMINISH IN AREAL
COVERAGE AND INTENSITY AS IT MOVES INTO A DRIER...MORE STABLE AIR
MASS. FARTHER SOUTH...AM CONCERNED THAT THE DEVELOPING THUNDERSTORMS
OVER SOUTHWEST MISSOURI WILL MAKE IT INTO OUR FORECAST AREA AS THEY
PROGRESS EAST-SOUTHEAST. EXPECT THE BULK OF THE ACTIVITY TO REMAIN
OVER OUR SOUTHERN COUNTIES WHERE DEEP MOISTURE AND INSTABILITY ARE
GREATER...WITH DECAYING SHOWERS OVER NORTHERN ZONES.

BY WEDNESDAY AND WEDNESDAY NIGHT...THE QUASI-STATIONARY FRONT SHIFTS
A TAD BIT SOUTH...WHICH SHOULD HELP TO INHIBIT CONVECTION OVER
NORTHERN COUNTIES...BUT WILL KEEP A CHANCE OVER SOUTHERN COUNTIES
CLOSER TO THE FRONT. AS THE UPPER RIDGE BUILDS NORTH INTO THE
AREA...ENOUGH CAPPING SHOULD BE PRESENT TO LIMIT CONVECTION THURSDAY
AND FRIDAY TO ISOLATED ACTIVITY AT BEST...WITH NO MENTION IN ZONES
AT THIS TIME. WITH THE SURFACE FRONT NORTH OF THE AREA BY LATE
WEEK...TEMPERATURES SHOULD MAX OUT FROM THE UPPER 70S TO AROUND 80
BOTH DAYS.

AN UPPER-LEVEL STORM AND ITS ASSOCIATED SURFACE COLD FRONT ARE STILL
PROGGED TO CROSS THE AREA SOMETIME SATURDAY...BUT THE LOW LINGERS
BACK TO OUR NORTHWEST EVEN INTO SUNDAY. I WILL KEEP A CHANCE OF
SHOWERS AND THUNDERSTORMS IN FOR SATURDAY AND A CHANCE OF SHOWERS IN
FOR SUNDAY. WILL FOLLOW THIS WITH A PARTLY CLOUDY BUT DRY FORECAST
FOR MONDAY AND TUESDAY.

FOLLOWED FWC/MAV GUIDANCE FOR TEMPERATURES IN THE SHORT-TERM...AND
MADE VERY FEW CHANGES TO THE EXTENDED...KEEPING IN LINE WITH MAV
GUIDANCE.

.PAH...NONE.

PRESLEY

In the hours before

Local storm report, Apr 3, 3:01 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
401 PM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0356 PM    MARBLE HILL               MO   .50 INCH HAIL
04/03/01   BOLLINGER                      REPORTED 10 MILES NORTH
                                          AND 4 MILES SOUTHWEST OF
                                          MARBLE HILL.
Local storm report, Apr 3, 3:10 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH, KY
410 PM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    3 E MARBLE HILL           MO   WIND DAMAGE
04/03/01   BOLLINGER                      1 TREE DOWN JUST WEST
                                          OF MARBLE HILL REPORTED BY
                                          LAW ENFORCEMENT

PS
Local storm report, Apr 3, 3:48 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
448 PM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0442 PM    LUSK                      MO   .75 INCH HAIL
04/03/01   SCOTT                          REPORTED BY
SPOTTERS.

PS
Local storm report, Apr 3, 3:48 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
448 PM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0442 PM    LUSK                      MO   .75 INCH HAIL
04/03/01   SCOTT                          REPORTED BY SPOTTERS.

PS
Local storm report, Apr 3, 3:58 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
458 PM CDT TUE APR 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0416 PM    ADVANCE                   MO   WIND DAMAGE
04/03/01   BOLLINGER                      TREES DOWN NEAR ADVANCE.
                                          REPORTED BY SPOTTERS.

PS
Special weather statement, Apr 3, 4:51 PM CST, 22 minutes before
MOZ076-086-087-100-107-111-032320-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT TUE APR 3 2001

...SEVERE THUNDERSTORM WATCH NUMBER 84 IS NO LONGER IN EFFECT OVER
SOUTHEAST MISSOURI...
...SEVERE THUNDERSTORM WATCH NUMBER 85 REMAINS IN EFFECT UNTIL 10 PM
FOR RIPLEY...BUTLER...STODDARD AND NEW MADRID COUNTIES IN
SOUTHEAST MISSOURI...

SEVERE THUNDERSTORM WATCH NUMBER 84...WHICH COVERED MOST OF
SOUTHEAST MISSOURI...HAS BEEN CANCELED.

THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN THE WATCH NUMBER 84.

CARTER...WAYNE...BOLLINGER...PERRY...CAPE GIRARDEAU AND SCOTT.

THE THREAT OF SEVERE WEATHER HAS DIMINISHED DRAMATICALLY ACROSS
THESE COUNTIES.

SEVERE THUNDERSTORM WATCH NUMBER 85 STILL CONTINUES FROM RIPLEY AND
BUTLER...ONWARD TO STODDARD AND NEW MADRID COUNTIES UNTIL 10 PM.

SMITH

The radar

The Paducah radar (KPAH), 74 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calloway

When
April 3, 5:13 PM CST
Where
Calloway County, 1 mi W of Hazel
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.500, -88.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236626.